Alert archive / New Jersey / Special Marine Warnings in 2008

Special Marine Warning 4, NWS Philadelphia/Mount Holly

March 5, 2008

NWS Philadelphia/Mount Holly issued this special marine warning at Mar 5, 2008, 1:59 AM EST. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2008, 1:59 AM EST (06:59 UTC)
Expired
Mar 5, 2008, 3:00 AM EST
In force
61 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 050700
SMWPHI
ANZ430-431-454-455-470-050800-
/O.NEW.KPHI.MA.W.0004.080305T0659Z-080305T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 AM EST WED MAR 5 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM
  OVER ATLANTIC COASTAL WATERS...
  COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM
  OVER ATLANTIC COASTAL WATERS...
  COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM OVER
  ATLANTIC COASTAL WATERS...
  DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  INCLUDING CAPE HENLOPEN...WOODLAND BEACH...BUOY 2MS...BRANDYWINE
  SHOAL LIGHT...BROWN SHOAL LIGHT...CAPE MAY POINT...CROSS LEDGE
  LIGHT...FOURTEEN FOOT BANK LIGHT...MIAH MAULL LIGHT...SHIP JOHN
  SHOAL LIGHT AND STONY POINT...

* UNTIL 300 AM EST

* AT 155 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A THUNDERSTORM...PRODUCING WIND GUSTS IN EXCESS OF 50 KNOTS OVER   
  STONY POINT...MOVING NORTHEAST AT 55 KNOTS.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
WEDNESDAY MORNING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

LAT...LON 3844 7503 3876 7507 3896 7530 3919 7542
      3926 7542 3932 7550 3940 7554 3957 7557
      3951 7551 3948 7553 3935 7535 3893 7495
      3874 7462 3835 7472
TIME...MOT...LOC 0659Z 232DEG 55KT 3953 7550

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 4, 11:01 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 4, 11:01 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 PM EST TUE MAR 4 2008

.SYNOPSIS...
A FRONTAL BOUNDARY IS BISECTING OUR AREA LATE THIS EVENING AS LOW
PRESSURE IS LOCATED IN SOUTHWESTERN PENNSYLVANIA. AS THIS STORM
TRACKS TO THE NORTHEAST OVERNIGHT, THE FRONTAL BOUNDARY SHOULD BE
PUSHED BACK TO THE NORTH. THE STORM WILL THE MOVE INTO NEW ENGLAND
DURING WEDNESDAY AFTER SWEEPING A COLD FRONT ACROSS OUR AREA. HIGH
PRESSURE WILL THEN BUILD NORTHEASTWARD WEDNESDAY NIGHT INTO THURSDAY.
A COLD FRONT IS EXPECTED TO CROSS THE AREA FROM WEST TO EAST
THURSDAY NIGHT, BECOMING ALMOST STATIONARY OFF THE COAST EARLY
FRIDAY. ANOTHER LOW FROM THE GULF COAST IS EXPECTED TO MOVE
NORTHEAST TO THE NEW JERSEY COAST BY FRIDAY NIGHT, REACHING THE
NORTHERN COAST OF MAINE BY SATURDAY AFTERNOON. HIGH PRESSURE IS
THEN EXPECTED TO BUILD OVER THE AREA ONCE AGAIN SATURDAY NIGHT
INTO SUNDAY BEFORE YET ANOTHER LOW APPROACHES FROM THE WEST ON
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WELL, TEMPERATURE TRENDS HAVE CERTAINLY BEEN INTERESTING LATE THIS
AFTERNOON AND THIS EVENING. A SURFACE ANALYSIS SHOWS A SHARP
FRONTAL BOUNDARY STRETCHED FROM NORTHERN MONMOUTH COUNTY TO LOWER
BUCKS COUNTY TO NORTHERN CHESTER COUNTY. NORTH OF THIS BOUNDARY,
WINDS ARE FROM AN EASTERLY DIRECTION WITH TEMPERATURES TUMBLING
WELL DOWN INTO THE 40S AND EVEN 30S FARTHER NORTH. TO THE SOUTH,
TEMPERATURES ARE STILL RATHER BALMY. LOW PRESSURE NOW IN
SOUTHWESTERN PENNSYLVANIA WITH A STRONGER WIND FIELD WILL OVERSPREAD
OUR AREA OVERNIGHT. AS THIS OCCURS, THE LOW-LEVEL BOUNDARYS
SOUTHWARD PROGRESSION SHOULD BE HALTED AND THEN GRADUALLY SENT
BACK TO THE NORTH. AS A RESULT OF THIS BOUNDARY, WE HAD TO REWORK
THE HOURLY TEMPERATURE GRIDS AND SET TEMPERATURES NEARLY STEADY
FOR AWHILE THEN A TREND FOR CENTRAL AND NORTHERN AREAS TO HAVE SOME
RISING TEMPERATURES. IF THE BOUNDARY SLIDES FARTHER SOUTH, THEN
A BUST IN THE TEMPERATURE DEPARTMENT OVERNIGHT WILL OCCUR FOR
AWHILE.

AS UPWARD FORCING CONTINUES TO OVERSPREAD OUR AREA, THERE WILL BE
AREAS OF HEAVIER RAIN. RADAR IMAGERY SHOWING SOME SOME EMBEDDED
CONVECTIVE ELEMENTS WITH SOME CLOUD TO GROUND LIGHTNING STRIKES
MOVING INTO CECIL COUNTY MARYLAND ATTM. THE VERTICAL WIND PROFILE
FROM THE KDIX DOPPLER RADAR INDICATES 40 KNOTS AT 1000 FEET WITH
HIGHER SPEEDS ABOVE. THE 00Z LWX RAOB HAS A TON OF SHEAR/HELICITY
PRESENT, HOWEVER LITTLE IN THE WAY OF INSTABILITY. FORECAST
SOUNDINGS DO INDICATE THAT SOME INSTABILITY WILL BE AROUND
OVERNIGHT INTO EARLY WEDNESDAY MORNING, HOWEVER IT MAY BE CONFINED
TO THE LOWER LEVELS. THEREFORE, ANY CONVECTION MAY NOT HAVE A LOT
OF VERTICAL GROWTH. STILL, A DECENT AMOUNT OF WIND IS LOCATED
JUST ABOVE THE SURFACE SO SOME OF THE STRONGER CONVECTIVE ELEMENTS
MAY BE ABLE TO TRANSPORT THIS DOWNWARD. SOME CONVECTION TO OUR
WEST EARLIER HAD FORMED INTO LINE SEGMENTS THEREFORE THIS WILL
HAVE TO BE WATCHED. WE MAINTAINED THE MENTION OF THUNDER THROUGH
THE OVERNIGHT, AND A SEVERE CELL OR TWO CANNOT BE RULED OUT
ESPECIALLY ACROSS THE SOUTHERN ZONES TO POSSIBLY UP TO THE
PHILADELPHIA METRO AREA.

ALL THE HOURLY GRIDS WERE UPDATED TO CAPTURE THE LOCATION OF THE
FRONTAL BOUNDARY AND THEN TO ACCOUNT FOR ANTICIPATED TRENDS
THROUGH THE OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS THE LOW CONTINUES TO MOVE NORTHEAST, PRECIPITATION WILL END
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON WEDNESDAY.
THEN AS HIGH PRESSURE SETTLES IN LATE WEDNESDAY, SKIES WILL CLEAR
AND TEMPERATURES WILL COOL DOWN AGAIN WEDNESDAY NIGHT AND THURSDAY.
AN UPPER LEVEL DISTURBANCE MAY BRING MORE RAIN LATER FRIDAY INTO
FRIDAY NIGHT, PERHAPS MIXING WITH SNOW DURING THE EVENING HOURS ON
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE FACT THAT THERE
WILL BE SOME KIND OF LOW ALONG OR JUST INLAND OF THE EAST COAST ON
SATURDAY.  HOWEVER, THAT IS ABOUT WHERE THE AGREEMENT STOPS.  THE
PATH AND STRENGTH OF THE SYSTEM ARE STILL IN QUESTION.  IT DOES LOOK
LIKE A LOW WILL DEVELOP ACROSS THE SERN CONUS AND MOVE TOWARD THE
MID-ATLC STATES.  THE ECMWF IS SLOWER THAN THE GFS.  THE GFS SAYS
THE BRUNT OF THE STORM WILL BE OVER WITH BY SATURDAY AFTERNOON,
WHILE THE ECMWF LINGERS INTO SATURDAY NIGHT.

THE GOOD NEWS IS THAT BASED ON THE CURRENT INLAND TRACK, MOST, IF
NOT ALL, OF THE PRECIP ACROSS THE CWA WILL BE RAIN ON SATURDAY.
NOW, IF THE SYSTEM LINGERS ENOUGH INTO SATURDAY NIGHT AND TEMPS FALL
FAR ENOUGH THERE COULD BE SOME WINTRY TYPE PRECIP.

THIS SYSTEM BEARS WATCHING, BUT CERTAINLY SATURDAY DOES NOT LOOK AS
NICE AS IT DID EARLIER IN THE WEEK.  THERE WILL LIKELY BE SOME GUSTY
WINDS AS WELL AS THE SYSTEM RAPIDLY DEEPENS AS IT PULLS AWAY FROM
THE AREA.

HIGH PRESSURE THEN BUILDS IN FOR SUNDAY, MAKING FOR A DRY DAY WITH
NEAR SEASONAL TEMPS.  THE GFS THEN BRINGS A WEAK LOW OVER ERN CANADA
AND A COLD FRONT THROUGH THE REGION ON MONDAY, WHICH COULD TOUCH OFF
SOME RAIN OR SNOW SHOWERS.  THE ECMWF IS MUCH WEAKER WITH THIS SYSTEM
AND HAS LITTLE IN THE WAY OF PRECIP.

HIGH PRESSURE THEN BUILDS BACK IN TO THE ERN CONUS FOR TUESDAY INTO
WEDNESDAY.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
FRONT STALLING ACROSS THE REGION WITH VFR-MVFR EAST AND SOUTH OF
IT, AND MVFR-IFR ON THE NORTHERN SIDE. EXPECT TO SEE ALL SITES
SETTLE INTO A PERIOD OF IFR FOR MUCH OF THE NIGHTTIME HOURS UNTIL
AROUND 7 TO 8 AM EST.

THE LOW, RIDING ALONG THE FRONT WILL PUSH A WARM FRONT THROUGH AND
THIS WILL CREATE PROBLEMS IN THE WIND SHEAR CATEGORY. VARIABLE AND
GENERALLY LIGHT EAST TO SOUTHEAST WINDS AT THE SURFACE WITH A STRONG
WIND ALOFT FROM THE SOUTH AND SOUTHWEST WILL PRODUCE THE WIND SHEAR
CONDITIONS. IN ADDITION, LOW LEVEL TURBC BEING REPORTED PASSED FEW
HOURS UP AT 5,000 FT.

WE CONTINUE UNDER A SLIGHT RISK OF THUNDERSTORMS COVERING KPHL AND
SOUTH WITH GENERAL TSTMS, UP TO 33KT GUSTS RDG-ABE. SO FAR, NOT
SEEING ANY OBSERVED LIGHTNING STRIKES IN OUR VICINITY. THE
PRECIPITATION IS EXTENDING FROM NORTHERN VIRGINIA TO NORTHWEST NEW
JERSEY. THE CONVECTIVE TYPE WILL ARRIVE AFTER DARK AS THE LOW MOVES
INTO CENTRAL PENNSYLVANIA.

A GOOD LOW LEVEL JET WITH WINDS OF 50 TO 60 KT AT 2000 FT, LLWS
IN THE TAFS SEEMED PRUDENT. LOW CONDITIONS, AT ALL AREAS,
ANTICIPATED IN THE 06Z-12Z WED TIME FRAME AS THE BULK OF THE RAIN
WILL OCCUR.

OUTLOOK...
IMPROVING CONDITIONS RETURN BEHIND DEPARTING LOW/FRONT WED
MORNING WITH VFR CONDITIONS EXPECTED BY WED AFTERNOON. THESE FAIR
CONDITIONS SHOULD LAST THROUGH THU AND MUCH OF FRI. LOWER CONDITIONS
COULD RETURN LATER FRI AS ANOTHER DISTURBANCE MAY APPROACH FROM THE
SOUTH.

&&

.MARINE...
SOLID SCA CONDITIONS OVER THE WATERS EARLY OVERNIGHT WHICH MAY EVEN
TOUGH UPON A GALE FORCE SPEED BRIEFLY OVER THE SOUTHERN MARINE ZONES
ADJACENT TO NWS WAKEFIELD/S ZONES. THERE WILL BE REAL STRONG WINDS
OF NEAR 90 MPH AT 5,000 FT FLYING BY OVERNIGHT BUT WITH THE WARM
AIR ADVECTION ACCOMPANYING THE WINDS AN INVERSION WILL CAP THE LOWER
PART OF THE ATMOSPHERE AND ONLY ALLOW A PERCENTAGE OF THE WINDS TO
TRANSLATE DOWN TO THE SURFACE. HOWEVER, IF WE ARE VISITED BY A LINE
OF THUNDERSTORMS, THIS WOULD CERTAINLY BRING DOWN STRONGER WINDS AND
INSTEAD OF GOING UP WITH A GALE, WE MAY HAVE TO ISSUE SPECIAL MARINE
WARNINGS LOCATING THE STRONGEST THUNDERSTORMS. OUR SOUTHERN MARINE
AREA IS IN A THREAT OF SEVERE THUNDERSTORMS TONIGHT.

NOTE*******IN ANY EVENT...MARINERS ARE ADVISED TO KEEP AN EYE TO THE
WEATHER RADIO IF YOU ARE GOING TO BE IN THE OCEAN OR BACK BAYS IN
THE EVENT A WARNING IS ISSUED.

THIS IS A FAST MOVING WEATHER SYSTEM AND WIND DIRECTIONS AND SPEEDS
WILL BE CHANGING IN A HURRY. THE HIGH END SMALL CRAFT ADVISORY WILL
CONTINUE INTO MID DAY ON WEDNESDAY. IT APPEARS THAT ONCE THE LOW
TRACKS INTO NEW YORK STATE, THE COLD AIR ADVECTION WILL BE SLOW TO
WORK TO THE COAST THEREFORE THE STRONGEST WINDS ON THE BACK SIDE OF
THE STORM WILL SWEEP INTO WEST VIRGINIA THEN SLOWLY RETREAT NORTH
INTO PENNSYLVANIA AND NEW YORK AND NOT PUSH ALL THE WAY TO THE
COASTAL WATERS. AS A RESULT, WHAT COULD HAVE BEEN A GALE CONDITION
SHOULD CONTINUE TO BE ONE WITH SPEEDS IN THE HIGH END OF THE SMALL
CRAFT ADVISORY CRITERIA ENDING AROUND MIDDAY WEDNESDAY.

A MORE TRANQUIL PERIOD IS EXPECTED ONCE THE SEAS DECREASE LATE WED.
THESE BETTER CONDITIONS WILL LAST THROUGH THURSDAY AND INTO EARLY
FRIDAY. THE 00Z GFS HAS A LOW MOVING UP THE COAST AND THIS WAS ALSO
INDICATED IN THE 12Z/03 ECMWF. SCA CONDITIONS MAY RETURN TO THE
WATERS LATER FRI IF THIS LOW DOES DEVELOP.

&&

.HYDROLOGY...
AREAS OF HEAVIER RAIN CONTINUE TO WORK INTO THE AREA. RADAR
PRECIPITATION ESTIMATES INDICATE ABOUT 1.2 TO 1.4 INCHES HAS
FALLEN ACROSS THE NORTHWESTERN ZONES WITH AMOUNTS DECREASING QUITE
A BIT TO THE SOUTH AND EAST. ANOTHER INCH OR SO A GOOD BET ACROSS
THOSE AREAS WITH LOCALES FARTHER TO THE SOUTH AND EAST EXPECTED TO
SEE HEAVIER RAIN OVERNIGHT AS THE STRONGEST FORCING SHIFTS
OVERHEAD. WE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY AS
STREAM AND CREEKS WILL DEFINITELY BE RESPONDING, AND AS THIS RUNOFF
FLOWS INTO THE LARGER RIVERS. A SPECIAL RIVER STATEMENT WAS ISSUED
EARLIER REGARDING THE DELAWARE RIVER, AS A SIGNIFICANT WITHIN
BANKS RISE IS EXPECTED. ALSO, A SIGNIFICANT RISE FOR THE LOWER
SUSQUEHANNA RIVER IS ANTICIPATED THEREFORE A SPECIAL RIVER
STATEMENT WAS ALSO ISSUED EARLIER. THIS INFORMATION IS WITHIN THE
PRODUCT ID PHLRVSPHI. FLOODING MAY OCCUR OVERNIGHT ON SOME
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE CLIMATIC DIAGNOSTIC CENTER SITE FOR THE NORTHEAST, INCLUDING
OUR NORTHERN ZONES SHOWS THE PRECIPITATION IN THE PAST 30 DAYS TO
BE OVER 200% OF NORMAL. SO THE GROUND IS SATURATED AND RUNOFF WILL
BE QUICK. THE HEAVIEST RAIN WILL FALL OVERNIGHT, WHICH HISTORICALLY
CAUSES ITS OWN PROBLEMS IN THE EVENT RELOCATION IS NECESSARY.
THERE CERTAINLY COULD BE SMALL STREAM FLOODING, THEREFORE WE WILL
ISSUE FLOOD WARNINGS AND ADVISORIES AS NEEDED.

&&

.TIDES...
THE WINDS UP THE CHESAPEAKE BAY WILL BE BRISK FROM THE SOUTH AND
THIS IS FAVORABLE FOR AN INCREASING TIDAL DEPARTURE. HOWEVER, WE
ARE CLOSE TO HIGH TIDE NOW ON THE NORTHEAST BAY AND THE NEXT WILL
BE WEDNESDAY MORNING AROUND 5 AM WHEN THE SYSTEM SHOULD BE PULLING
AWAY. OUR THRESHOLD IS AROUND 3.5 TO 4.0 FT ABOVE MLLW FOR MINOR
FLOODING BUT DONT THINK WE WILL REACH 3.0 FEET. OUR COUNTERPARTS
ON THE WESTERN SHORE HAVE ISSUED A COASTAL FLOOD ADVISORY. THANKS
STERLING FOR DISCUSSION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ054-055-060>062-
     067>071.
NJ...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NJZ001-007>010-012-
     015.
DE...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DEZ001.
MD...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...MIKETTA/GORSE
NEAR TERM...GORSE
SHORT TERM...MIKETTA
LONG TERM...LN
AVIATION...EBERWINE
MARINE...EBERWINE
HYDROLOGY...EBERWINE/GORSE
TIDES...
Hazardous weather outlook, Mar 5, 1:36 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 AM EST WED MAR 5 2008

NJZ001-007>010-012-015-PAZ054-055-061-062-069-051200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
136 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SOME THUNDERSTORMS ARE POSSIBLE OVERNIGHT, SOME OF WHICH COULD
PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-PAZ067-068-070-071-051200-
NEW CASTLE-CECIL-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
136 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 101 IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING.

PAZ060-051200-
BERKS-
136 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. IF THEY DO DEVELOP,
GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-026-051200-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
136 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

AREAS OF HEAVY RAIN IS POSSIBLE OVERNIGHT AND COULD LEAD TO SOME
POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ019-027-051200-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
136 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 101 IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AREAS OF HEAVY RAIN IS POSSIBLE OVERNIGHT AND COULD LEAD TO SOME
POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING.

DEZ002>004-MDZ012-015-019-020-NJZ016>018-021>025-051200-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
136 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 101 IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  SEVERE THUNDERSTORM WATCH.

AREAS OF HEAVY RAIN IS POSSIBLE OVERNIGHT WHICH COULD LEAD TO SOME
POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM IS FORECAST TO ARRIVE LATER FRIDAY AND
LINGERING INTO SATURDAY. THIS STORM COULD POTENTIALLY BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING.

ANZ450>452-051200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
136 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-453>455-051200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
136 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SEVERE THUNDERSTORM WATCH 101 IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING.

GORSE

In the hours before

Special weather statement, Mar 5, 12:29 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 AM EST WED MAR 5 2008

DEZ001>004-MDZ008-012-015-019-020-050730-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON
1229 AM EST WED MAR 5 2008

...STRONG THUNDERSTORMS APPROACHING THE DELMARVA...

A LINE OF THUNDERSTORMS EXTENDED FROM NEAR FREDERICK MARYLAND, TO
NEAR WASHINGTON DC TO SOUTHERN VIRGINIA. THIS LINE IS MOVING VERY
QUICKLY TO THE NORTHEAST.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE AS THIS LINE
PASSES DURING THE NEXT TWO HOURS.

SEEK SHELTER IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR LOCATION.

NIERENBERG
Special weather statement, Mar 5, 1:42 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 AM EST WED MAR 5 2008

DEZ001>004-MDZ008-012-015-019-020-050845-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON
142 AM EST WED MAR 5 2008

...STRONG THUNDERSTORMS OVER THE DELMARVA...

A LINE OF THUNDERSTORMS EXTENDED FROM NEAR HAVRE DE GRACE MARYLAND
TO NEAR FEDERALSBURG MARYLAND AND SOUTHWARD INTO VIRGINIA. THIS
LINE WAS MOVING TO THE NORTHEAST AT 60 MPH.

STRONG GUSTY WINDS TO 70 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH
THIS LINE OF STORMS.

TAKE SHELTER IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN SHORE OF
MARYLAND AND ALL OF DELAWARE UNTIL 5 AM EST.

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:55 AM ESTSevere Thunderstorm WarningPHIBurlington, Camden40 min
Mar 5, 3:22 AM ESTSevere Thunderstorm WarningPHIOcean53 min
Mar 5, 9:07 AM ESTSpecial Marine WarningPHI83 min
Mar 5, 4:53 PM ESTRiver Flood WarningPHIMorris22 hr
Mar 5, 8:55 AM ESTRiver Flood WarningPHIBerks12 hr
Mar 5, 9:54 AM ESTRiver Flood WarningPHILehigh, Northampton11 hr
Mar 5, 12:52 AM ESTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot38 min
Mar 5, 1:44 AM ESTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's61 min

Nearby

Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.